Please use this identifier to cite or link to this item:
Title: A discrete distribution including the Poisson
Authors: Déniz, Emilio Gómez 
Sarabia, José María
UNESCO Clasification: 53 Ciencias económicas
Keywords: Failure rate
Index of dispersion
Poisson distribution
Issue Date: 2016
Journal: Communications in Statistics - Theory and Methods 
Abstract: This article presents a new generalization of the Poisson distribution, with the parameters α > 0 and θ > 0, using the Marshall and Olkin (1997) scheme and adding a parameter to the classical Poisson distribution. The particular case of α = 1 gives the Poisson distribution. The new distribution is unimodal and has a failure rate that monotonically increases or decreases depending on the value of the parameter α. After reviewing some of the properties of this distribution, we investigated the question of parameter estimation. Expected frequencies were calculated for two data sets, one with an index of dispersion larger than one and the other with an index of dispersion smaller than one. In both cases the distribution provided a very satisfactory fit.
ISSN: 0361-0926
DOI: 10.1080/03610926.2013.879896
Source: Communications in Statistics - Theory and Methods[ISSN 0361-0926],v. 45, p. 2311-2322
Appears in Collections:Artículos
Show full item record

Google ScholarTM




Export metadata

Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.